Show simple item record

dc.contributor.authorThangavelu, Karthik
dc.date.accessioned2017-08-24T15:08:33Z
dc.date.available2017-08-24T15:08:33Z
dc.date.issued2006
dc.identifier.citationThangavelu, K. & Geetanjali, S. (2006). Menstrual disturbance and galactorrhea in people taking conventional antipsychotic medications. Experimental and Clinical Psychopharmacology, 14 (4), pp.459-460.
dc.identifier.other10.1037/1064-1297.14.4.459
dc.identifier.urihttp://hdl.handle.net/20.500.12904/10193
dc.description.abstractEndocrine disturbances are emerging as major side effects of antipsychotic medications. Of particular note is the profile of menstrual disturbance and galactorrhea as a consequence of hyperprolactinemia (A. Weick & P. M. Haddad, 2003), a sequela of antidopaminergic action at the hypothalamopituitary axis. Research into the clinical aspects of this sensitive issue is sparse. The authors completed a cross-sectional descriptive study of 50 patients on conventional antipsychotic medications. The prevalence of menstrual disturbance was 54%, and the prevalence of amenorrhea was 12%. Symptoms of galactorrhea were present in 32% of patients. A history of pregnancy and childbirth was noted to be significantly associated with the development of galactorrhea (p = .01). The authors hypothesized that pregnancy and lactation might sensitize the hypothalamopituitary axis for further development of hyperprolactinemia due to medications.
dc.description.urihttp://psycnet.apa.org/journals/pha/14/4/459/
dc.subjectMenstrual cycle
dc.subjectGalactorrhea
dc.subjectDrug therapy
dc.titleMenstrual disturbance and galactorrhea in people taking conventional antipsychotic medications
dc.typeArticle


This item appears in the following Collection(s)

Show simple item record